Aa
A
A
A
Close
Bipolar Disorder Community
5k Members
Avatar universal

stopping lithiem

I've been on and off lithium past 8 yrs now.then 1st 2 yrs i went toxicity i was in icu 4 days.1.5 being serve toxic i was 3 double..so they kept  trying to put me on a med.wasn't anything.so they put me back on lithium..been on it since.it helps me.i got my labs the other day, btw i,m on 1050mgs,the lab was good on the lithium 1.0 but my kidney lab showed my creatine 1.5  reference is 0.6-1.2 this brought my GFR to 48.77 normal is greater than 60..this is stage 3 CKD..just 3 months ago it was perfect,,i had them redo this test.this time i made sure i had very little protein and was very hydrated. The test on the creatine was 1.2  GFR 60 was on but still on the top end. i was borned 1 kidney. they say lithium will hurt the kidneys after long time on it.but what about a man thats only had 1 kidney since birth?? also the thyroid can have issues from lithium.......so i,m weening myself  off started 4 days ago. Going slower.my pdoc doesn't know it.he would try to stop me..he doesn't understand my 1 kidney, no body would unless they been doing lithium and only having 1 kidney. I know a few people on 1800mgs of this there levels still at 1.0-1.1..what would you do in this case...oh bipolar mixed,ocd meds lithium lamctail 400mgs Xanax 6mgs.. THANKS
2 Responses
5536886 tn?1455830946
I really think you need to talk to your doctor about the medication changes you are making- if you feel that your current doctor isn't understanding the risks of the medication and taking it seriously, are you able to locate another doctor?  It's very important to have a doctor you can communicate with in regards to your medication- and anything else.  You don't ever want to not be truthful to your doctor.  
Avatar universal
Im on lithium 1200mg im contemplating coming off of it too. I would for sure tell your doctor though.I think the slower you go the better and you wont have a manic episode. I think for most of us its trigger points in our life that cause these waves of emotion. If you do come off I recommend getting a journal and writing down how you feel each day knowing that you might just be having a small dip. I was off meds for about 5 years and managed just fine, but everyone is totally different.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.